Jump to content

M1111


M1111

Recommended Posts

I'm currently 5 months off fluroxetine (25mg daily for 10 years) and sleeping 2 hours a night if I'm lucky.. tried so many different supplements and sleep aids.. nothing works. My anxiety is at a constant high level and feel like if I could just get some hours sleep it might improve.. any tips? :(

2008–2016 fluroxetine 20mg
2017  fast taper 
Nov 2020 almost 4 years off psych med 

 

*I speak from my own experience. I'm not a doctor. This is not medical advice. 

Link to comment
  • Moderator Emeritus

Hi M111, welcome to SA. Withdrawal insomnia is a terrible symptom and is the first to hit me if I make a cut that is too big. :(

The symptoms and self care forum has some topics on what helps sleep.  This link takes you to an index of important topics, if you scroll down you will find several that deal with insomnia.  

 

http://survivingantidepressants.org/topic/604-important-topics-about-symptoms-including-sleep-problems/

 

A good routine is essential, go to bed and get up at the same time EVERY day. turn off the lights after sundown and use low light lamps, salt lamps are good and I have one in my room.  Blackout blinds stop the early morning light from triggering floods of cortisol. It is cortisol that causes the feelings of anxiety.  No screens before bed, because they are tricking your brain into thnking it is daytime. Your brain produces melatonin when the sun goes down and this induces sleep. If lights are bright and you have screens on the melatonin is not being produced. When we are in withdrawal our nervous system is dysregulated and trying to regain homeostasis. The brain and nervous system regulate all our hormones etc, and struggle to get it all right. While they are working on healing we have to gibve them a helping hand by creating the right environment with the sleep routine. Some people find that the melatonin supplement helps to get back into a sleep pattern but it only works short term. It can help to retrain your brain and get the balance right again. If you try it, start with a very low dose of half a 1mg tablet. You can increase gradually . More is not better in this case and taking a higher dose is not like taking a sleeping pill that will knock you out. 

 

Your bedroom needs to be cool, sleep is induced as the body temperature drops so a room that is too hot will prevent that. 

White or pink noise can help some people, it is best with headphones. 

In my bedroom there is only one place to put a bed, no other choice. Recently I was too hot and threw my pillow to the bottom of the bed then tried to sleep there. To my surprise I slept much better! I now sleep at the bottom of the bed and get a better quality of sleep,I just wish that had occurred to me before, I knew the bed was the wrong way round for me but didn't think about sleeping at the bottom because there are no side tables there!  Might not be good if you have a partner though, they probably wouldn't appreciate your big toe up their nostril! 

 

Lots of us here find that magnesium and fish oil help with withdrawal. Magnesium is calming and can help with sleep sometimes. 

http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/?view=findpost&p=100596&hl=magnesium

 

http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

 

About reducing cortisol and waking with anxiety

http://survivingantidepressants.org/index.php?/topic/33-reducing-cortisol-and-waking-with-panic-or-anxiety/?hl=%2Breducing+%2Bcortisol

 

Finally it would be great if you would fill in your signature for us with the drugs and tapering history. When started and when stopped. This link is to the signature box. 

http://survivingantidepressants.org/settings/signature/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to comment
  • 2 weeks later...

Hi MammaP

 

Thank you so much for your reply..

i have been looking a lot at the links you posted. im going to try all of your suggestions, me and my partner live in a very small studio which doesn't really bother me but going through withdrawal like this makes it so difficult. But I am determined to get into a pattern. I was always told if you can't sleep get up and do something and go back to bed, but do you think it's better to just lay with eyes closed? to keep with the routine. 

 

Melatonin seems to do nothing for me unfortunately, I've tried smaller doses and increased slightly etc but nup, the scary thing is no regular sleep aids work even the heavy stuff which I don't want to use, I've tried it a few times in desperation and nothing. It's like my body doesn't want sleep.. it's the weirdest scariest thing I've ever experienced.. I appreciate you replying, thank you 

2008–2016 fluroxetine 20mg
2017  fast taper 
Nov 2020 almost 4 years off psych med 

 

*I speak from my own experience. I'm not a doctor. This is not medical advice. 

Link to comment
  • 1 year later...

Hi wonderful supportive people,

 

I’m 1 year and a half off fluroxetine- from a fast 1month taper after being on the drug for 10 years :( 

 

Had been feeling ok ish for the last few months and the last two weeks I feel like I’ve taken a thousand steps backwards, 3 hours of sleep a night, heart pulpitations, brain fog, surreal, agitation, night sweats, weapy... is this another wave? I thought I was over the worst of this.. I’m dealing with a bit of stress but I am so disheartened by this. I’m a fighter and won’t give up, I’m just so tired of this battle.. it’s so brutal. Does anyone know if this is normal 1 year and a half later? 

Thank you x

 

 

2008–2016 fluroxetine 20mg
2017  fast taper 
Nov 2020 almost 4 years off psych med 

 

*I speak from my own experience. I'm not a doctor. This is not medical advice. 

Link to comment
  • Moderator Emeritus

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

These are great, thank you so much

 

2008–2016 fluroxetine 20mg
2017  fast taper 
Nov 2020 almost 4 years off psych med 

 

*I speak from my own experience. I'm not a doctor. This is not medical advice. 

Link to comment
  • Moderator Emeritus

You're welcome.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator

Hi M1111,

Could you do a signature for us please?

It will tell you what we like to see in a signature in the link.

This is the part you see below posts unless you are using a phone device.

You can, however, create a signature from a phone device.

 

Thank you.

Love, peace, healing, and growth,

mmt

2022 May- continuing with limited activity on site, just something I need to do right now

Started with psycho meds/psychiatric care circa 1988.  In retrospect, and on contemplation, situational overwhelm.

Rounding up to 30 years of medications(30 medication trials, poly-pharmacy maximum was 3 at one time).

5/28/2015-off Adderal salts 2.5mg. (I had been on that since hospital 10/2014)

12/2015---just holding, holding, holding, with trileptal/oxcarb at 75 mg. 1/2 tab at hs.  My last psycho med ever!  Tapered @ 10% every 4 weeks, sometimes 2 weeks to

2016 Dec 16 medication free!!

Longer signature post here, with current supplements.

Herb and alcohol free since 5/15/2016.  And.....I quit smoking 11/2021. Lapsed.  Redo of quit smoking 9/28/2022.  Can you say Hallelujah?(took me long enough)💜

None of my posts are intended as medical advice.  Please discuss any decisions about your medical care with a knowledgeable medical provider.  My success story:  Blue skies ahead, clear sailing

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy